Alert archive / Florida / Special Weather Statements in 2019
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Aug 9, 2019, 4:04 PM EDT for Dixie County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2019, 4:04 PM EDT (20:04 UTC)
- Expired
- Aug 9, 2019, 4:45 PM EDT
- In force
- 41 min
- Issued by
- NWS Tallahassee, FL
County Dixie County, FL
The radar
The Moody AFB radar (KVAX), 141 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.1 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 698 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 994 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
305
WWUS82 KTAE 092004
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
404 PM EDT Fri Aug 9 2019
FLZ034-092045-
Inland Dixie FL-
404 PM EDT Fri Aug 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DIXIE COUNTY UNTIL
445 PM EDT...
At 403 PM EDT, Doppler radar was tracking a strong thunderstorm near
Cross City, moving southeast at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Cross City, Eugene, Shamrock, Cross City Airport, Old Town and
Fanning Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2956 8295 2954 8298 2952 8297 2952 8298
2947 8299 2948 8305 2970 8323 2980 8315
2973 8294 2972 8294 2972 8296 2970 8294
2970 8296 2964 8296 2963 8297 2958 8295
2959 8294
TIME...MOT...LOC 2003Z 309DEG 11KT 2971 8313
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 9, 3:59 PM EDT, 5 minutes earlier.
Area forecast discussion, Aug 9, 3:59 PM EDT, 5 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
359 PM EDT Fri Aug 9 2019
.NEAR TERM [Through Tonight]...
Heat indices as of late this afternoon continue around
100 to 105 with values of 108-110 across portions of the FL
Panhandle into southwest GA, where a heat advisory is
in effect until 7 PM this evening.
To limit the risk of heat related illness, drink plenty of
water, stay in air conditioned locations, and limit outdoor
activities. The risk of heat related illness will be greater
for those without air conditioning, especially the elderly,
infants, and pets. Those with health conditions and outdoor
workers are also at greater risk.
Showers and thunderstorms were developing in close proximity
to the FL coast, as the northwest low to mid-level flow pins
the sea breeze further south. As the cold pool associated
with this activity spreads northward, additional development
is expected closer to the I-10 corridor of FL into portions
of southeast AL, prior to dissipating around sunset.
Low temperatures will be above normal in the low to mid 70s.
.SHORT TERM [Saturday Through Sunday Night]...
The mid-level ridge will continue to gradually shift east over the
next couple of days, with shortwaves rotating around its eastern
periphery. West-northwest steering flow will keep the Gulf
seabreeze pinned in north Florida, but the shortwaves could
contribute to higher than normal PoPs elsewhere. The main story
through the weekend will be the continued heat, specifically high
heat indices. Expect Advisory conditions through the weekend,
especially across north Florida.
.LONG TERM [Monday Through Friday]...
The ridge amplitude will dampen as a shortwave moves through the
Northeast next week, though it will generally remain in place
across the Southeast. Shortwave energy will continue to round the
ridge, but will now have a surface front to focus convection
along. Expect a high MCS potential early next week, with a
frontal boundary creeping closer to the Tri-State region by mid-
week. Thus, expect higher than normal PoPs to continue into next
week.
&&
.AVIATION...
[Through 18Z Saturday]
Highest confidence in TS at ECP through 23Z, otherwise VCTS until
around 00Z at DHN, TLH, and VLD where confidence is less and TSRA
remain further from terminals. MVFR vsbys at VLD and possibly TLH
around sunrise again on Saturday. Winds remain west-southwest AOB
10 knots through the period.
&&
.MARINE...
Relatively light winds and low seas are forecast over the next
several days. The main exception will be the diurnal increase in
wind and chop near the coast each afternoon.
&&
.FIRE WEATHER...
Light transport winds and low mixing heights could lead to patches
of low dispersions across the tri-state area this weekend,
particularly in the FL Panhandle. Otherwise, no hazardous fire
weather conditions are forecast.
&&
.HYDROLOGY...
Typical rain amounts are forecast over the upcoming week. The
above average rain chances may mean a more widespread coverage of
2+", but flooding is not expected.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 76 95 75 93 75 / 50 50 20 60 30
Panama City 78 89 79 89 80 / 30 30 20 40 30
Dothan 75 94 75 93 76 / 50 60 20 40 20
Albany 76 96 77 94 77 / 30 40 20 30 20
Valdosta 75 96 75 94 74 / 40 50 20 40 30
Cross City 76 93 77 92 77 / 20 30 20 40 20
Apalachicola 78 90 79 89 79 / 30 30 20 40 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory until 7 PM EDT /6 PM CDT/ this evening for Calhoun-
Coastal Jefferson-Coastal Wakulla-Gadsden-Inland Franklin-
Inland Gulf-Inland Jefferson-Inland Wakulla-Jackson-Leon-
Liberty.
High Rip Current Risk through late tonight for Coastal Gulf.
GA...Heat Advisory until 7 PM EDT this evening for Decatur-Seminole.
AL...None.
GM...None.
&&
NEAR TERM...LF
SHORT TERM...Harrigan
LONG TERM...Harrigan
AVIATION...LF
MARINE...Harrigan
FIRE WEATHER...Nguyen
HYDROLOGY...HarriganIn the hours before
Special weather statement, Aug 9, 3:06 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
306 PM EDT Fri Aug 9 2019
FLZ010-012>014-112-091945-
Coastal Bay FL-Inland Bay FL-Calhoun FL-Inland Gulf FL-Washington FL-
306 PM EDT Fri Aug 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GULF...NORTHEASTERN
BAY...SOUTHWESTERN CALHOUN AND SOUTHEASTERN WASHINGTON COUNTIES IN
THE PANHANDLE OF FLORIDA UNTIL 345 PM EDT/245 PM CDT/...
At 306 PM EDT/206 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 12 miles northeast of Lynn
Haven to near Callaway. Movement was southeast at 10 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Callaway, Nixon, Bayhead, College Station, Saunders, Bayou George,
Camp Flowers, Overstreet, Gainer Spring, Bennett, Youngstown, Cairo,
Kinard, Broad Branch, Wetappo and Majette.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2999 8537 3001 8537 3002 8539 3001 8539
3011 8558 3049 8559 3036 8523 2992 8524
TIME...MOT...LOC 1906Z 309DEG 10KT 3038 8552 3016 8552Special weather statement, Aug 9, 4:04 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
404 PM EDT Fri Aug 9 2019
FLZ034-092045-
Inland Dixie FL-
404 PM EDT Fri Aug 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DIXIE COUNTY UNTIL
445 PM EDT...
At 403 PM EDT, Doppler radar was tracking a strong thunderstorm near
Cross City, moving southeast at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Cross City, Eugene, Shamrock, Cross City Airport, Old Town and
Fanning Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2956 8295 2954 8298 2952 8297 2952 8298
2947 8299 2948 8305 2970 8323 2980 8315
2973 8294 2972 8294 2972 8296 2970 8294
2970 8296 2964 8296 2963 8297 2958 8295
2959 8294
TIME...MOT...LOC 2003Z 309DEG 11KT 2971 8313The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 2:57 AM EDT | Heat Advisory | TAE | Calhoun, Franklin, Gadsden, Gulf, Jackson, Jefferson and 2 more | 16 hr |
| Aug 9, 10:36 AM EDT | Rip Current Statement | TAE | Gulf | 18 hr |
| Aug 9, 3:06 PM EDT | Special Weather Statement | TAE | Bay | 39 min |
| Aug 9, 5:29 PM EDT | Special Weather Statement | TAE | Holmes | 46 min |
| Aug 9, 6:39 PM EDT | Special Weather Statement | TAE | Washington | 51 min |
Nearby
Special Weather Statements in Florida, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.